MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP339H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: patient status/ outcome / consequences: no.Was the needle piece(s) retrieved during the same procedure? yes.Were x-rays taken to locate the needle piece(s)? don't have that information.What measures were taken to retrieve the broken piece? they looked for it in the abdome.Was there any additional tissue damage as a result of searching for the needle piece? no.If not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future? in the abdominal; the needle is already taken out.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2026 and suture was used.The suture came loose from the needle and ended up in the abdomen of the patient.There were no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/30/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection revealed that one sealed box with thirty-six (36) unopened samples and one open box with twenty-eight (28) unopened samples were received for analysis.Product code pdp339h.As per the sampling plan, a visual inspection was performed on thirteen samples, and the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDS+ VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24379690
Report Number2210968-2026-01738
Device Sequence Number10504453
Product Code NEW
UDI-Device Identifier10705031048096
UDI-Public(01)10705031048096(17)270630(10)109KAH
Combination Product (Y/N)Y
Initial Reporter CountrySW
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP339H
Device Lot Number109KAH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/07/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown